Serious warnings about Gardasil harm to young girls
Serious warnings about Gardasil harm to young girls
Monday, February 29, 2016 by: Evelyn Pringle, health freedom writer
(NaturalNews) The American College of Pediatricians has raised new concerns about Gardasil, Merck’s human papillomavirus vaccine, in a January 27, 2016, press release.
“It has recently come to the attention of the College that one of the recommended vaccines [HPV] could possibly be associated with the very rare but serious condition of premature ovarian failure (POF), also known as premature menopause,” the release states.
“The College is posting this statement so that individuals considering the use of human papillomavirus vaccines could be made aware of these concerns pending further action by the regulatory agencies and manufacturers,” the authors wrote.
They noted that legitimate concerns that should be addressed include that “long-term ovarian function was not assessed in either the original rat safety studies” or “in the human vaccine trials,” and “most primary care physicians are probably unaware of a possible association between HPV4 and POF and may not consider reporting POF cases or prolonged amenorrhea (missing menstrual periods) to the Vaccine Adverse Event Reporting System (VAERS).”
They reported that “potential mechanisms of action have been postulated based on autoimmune associations with the aluminum adjuvant used,” and “previously documented ovarian toxicity in rats from another component, polysorbate 80.”
Since licensure of Gardasil in 2006, they state, “there have been about 213 VAERS reports (per the publicly available CDC WONDER VAERS database) involving amenorrhea, POF or premature menopause, 88% of which have been associated with Gardasil.”
In comparison, the release notes, the “two-strain HPV2, CervarixTM, was licensed late in 2009 and accounts for 4.7 % of VAERS amenorrhea reports since 2006, and 8.5% of those reports from February 2010 through May 2015.”
“This compares to the pre-HPV vaccine period from 1990 to 2006,” they state, “during which no cases of POF or premature menopause and 32 cases of amenorrhea were reported to VAERS.”
“Many adolescent females are vaccinated with influenza, meningococcal, and tetanus vaccines,” the release explains, “and yet only 5.6% of reports related to ovarian dysfunction since 2006 are associated with such vaccines in the absence of simultaneous Gardasil® administration.”
“The overwhelming majority (76%) of VAERS reports since 2006 with ovarian failure, premature menopause, and/or amenorrhea are associated solely with Gardasil®,” the College reports.
“Few other vaccines besides Gardasil® that are administered in adolescence contain polysorbate 80.6,” they point out.
“Pre-licensure safety trials for Gardasil® used placebo that contained polysorbate 80 as well as aluminum adjuvant,” they explain. “Therefore, if such ingredients could cause ovarian dysfunction, an increase in amenorrhea probably would not have been detected in the placebo controlled trials.”
Also, “a large number of girls in the original trials were taking hormonal contraceptives which can mask ovarian dysfunction including amenorrhea and ovarian failure,” the College reports. “Thus a causal relationship between human papillomavirus vaccines (if not Gardasil® specifically) and ovarian dysfunction cannot be ruled out at this time.”
The release explains,”There have been two case report series (3 cases each) published since 2013 in which post-menarcheal adolescent girls developed laboratory documented POF within weeks to several years of receiving Gardasil.”
In the 2013 study cited, “Human papilloma virus vaccine and primary ovarian failure: another facet of the autoimmune/inflammatory syndrome induced by adjuvants,” the problem listed was “Post-vaccination autoimmune phenomena are a major facet of the autoimmune/inflammatory syndrome induced by adjuvants (ASIA) and different vaccines, including HPV, have been identified as possible causes.”
“The medical history of three young women who presented with secondary amenorrhea following HPV vaccination was collected,” the study authors reported.
“All three patients developed secondary amenorrhea following HPV vaccinations, which did not resolve upon treatment with hormone replacement therapies,” they noted. “In all three cases sexual development was normal and genetic screen revealed no pertinent abnormalities.”
“All three patients experienced a range of common non-specific post-vaccine symptoms including nausea, headache, sleep disturbances, arthralgia and a range of cognitive and psychiatric disturbances,” the authors wrote. “According to these clinical features, a diagnosis of primary ovarian failure (POF) was determined which also fulfilled the required criteria for the ASIA syndrome.”
“We documented here the evidence of the potential of the HPV vaccine to trigger a life-disabling autoimmune condition,” the study concluded. “The increasing number of similar reports of post HPV vaccine-linked autoimmunity and the uncertainty of long-term clinical benefits of HPV vaccination are a matter of public health that warrants further rigorous inquiry.”
The second study cited by the College was titled “Adolescent premature ovarian insufficiency following human papillomavirus vaccination: a case series seen in general practice” and concluded, “Three young women who developed premature ovarian insufficiency following quadrivalent human papillomavirus (HPV) vaccination presented to a general practitioner.”
“The unrelated girls were aged 16, 16, and 18 years at diagnosis,” and each “had received HPV vaccinations prior to the onset of ovarian decline.”
“Each had been prescribed the oral contraceptive pill to treat menstrual cycle abnormalities prior to investigation and diagnosis,” the study authors wrote.
“Enduring ovarian capacity and duration of function following vaccination is unresearched in preclinical studies, clinical and postlicensure studies,” the study reports. “Postmarketing surveillance does not accurately represent diagnoses in adverse event notifications and can neither represent unnotified cases nor compare incident statistics with vaccine course administration rates.”
“Preservation of reproductive health is a primary concern in the recipient target group,” the authors state. “Since this group includes all prepubertal and pubertal young women, demonstration of ongoing, uncompromised safety for the ovary is urgently required.”
“The potential significance of a case series of adolescents with idiopathic premature ovarian insufficiency following HPV vaccination presenting to a general practice warrants further research,” the study warns. “This matter needs to be resolved for the purposes of population health and public vaccine confidence.”
January 27, 2016, Press Release. American College of Pediatrician. “New Concerns about the Human Papillomavirus Vaccine.” ACPeds.org
Colafrancesco S, Perricone C, Tomljenovic L, Shoenfeld Y. Human papilloma virus vaccine and primary ovarian failure: another facet of the autoimmune/inflammatory syndrome induced by adjuvants. Am J Reprod Immunol. 2013; 70:309-316. NCBI.NLM.NIH.gov
Little DT, and Ward HR. Adolescent premature ovarian insufficiency following human papillomavirus vaccination: a case series seen in general practice. J Inv Med High Imp Case Rep. 2014; doi:10.1177/2324709614556129, pp 1-12. HIC.SAGEPub.com